Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Had antiretroviral drugs after exposure to HIv patient. Possible that antiretroviral drugs have caused Autoimmune issues?

User rating for this question
Very Good
Answered by

HIV AIDS Specialist
Practicing since : 1974
Answered : 2405 Questions

I had antiretroviral drugs for 2 weeks after exposure to a HIV patient - I have not been well since but do not have HIV - is it possible that the Antiretroviral drugs have caused Autoimmune issues and low Immunoglobulan?
Posted Wed, 23 Oct 2013 in HIV and AIDS
Answered by Dr. S. Murugan 13 days later
Brief Answer:
ART not cause autoimmune disorder,low immunoglobin

Detailed Answer:
Welcome to XXXXXXX
Thanks for posting your query.

1. From you medical history I understand that you are having multiple problems.
But you had not mentioned when you had your exposure to a HIV patient and what type of exposure. Is it a recent one or years back?
2. Post exposure ART taken, how long after this exposure?
3. Usually this type of PEP has to be taken for not less than 4 weeks. May I know what made you to discontinue the drugs after 2 weeks itself.
4. What ART had been taken by you?
If you are able to give more details for the above questions, we may be able to discuss your problem still elaborately.

Of course all ART have their own toxicities and side effects. Each one class or even each drug behave differently.
But they are not known to produce auto-immune disorder or low immunoglobulin level.

Your primary immune deficiency and common variable immune deficiency may be responsible for the low immunoglobulins and also it could be due to the drug prednisolone.
Expecting further response from your side,
Dr S.Murugan

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an HIV AIDS Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor